Ok, third day on Lexapro, and have a question....

Discussion in 'Depression' started by depressedwife, Jun 27, 2003.

  1. depressedwife

    depressedwife New Member

    My doc switched me over to lexapro & told me to take 1/2 a tablet a day for 4 days, then 1 tablet a day after that. This is only my 3rd day on it, but I've felt pretty awful the last few days, and not sure if it's from that or not. I wake up in the mornings feeling sick to my stomach & that comes & goes throughout the day, just feeling kind of nauseous. Yesterday, I actually thought I was going to throw up, thankfully I didn't. I felt kind of 'in a fog' all day today, and couldn't seem to concentrate or think straight very well. I'm also MUCH more tired suddenly. I came home from work today & pretty much just passed out...we'd planned on going out to eat, but I just couldn't make myself get up again. Has anyone else experienced this? Could it be coincidence, or is it switching to lexapro...and if so, how long before the side effects go away? I just don't know how long I can handle this. I'm SO tired, but not sleeping well at night, and to top it all off, my rx for ambien ran out & the insurance company refuses to fill it for another week! Aack!! They say it's too soon, and 14 pills should last a month...and it's almost $100 to pay out of pocket, which I just can't do. So...I'm taking my klonopin at night with my lexapro to try to help me sleep, but the klonopin gives me bizarre, vivid dreams. I sleep though, so I guess I can't complain too much. Anyways, just wondered if anyone else had similar experiences.

    Thanks!
  2. stuck_in_this

    stuck_in_this New Member

    its lexapro night. hehe. anyway, these are totally side effects. omg when i started on lexapro i would go to bed at 8:30 with the kids, sleep til 8 the next morning, husband drags me out of bed, then nap with the kids from 1 to 3. and STILL felt tired. and swore up and down that i had to be pregnant and it wasnt the meds (and i so cant get pregnant naturally) so confusion? oh yea.

    it took me only about a week to feel relief from the depression, a world of difference for me, but had side effects for about 2 to 3 weeks. hang in there kid, to me its worth the wait.
  3. depressedwife

    depressedwife New Member

    wow...sounds like there's quite a few of us here who can't get pregnant naturally. Coincidence??....NOT! :) The thought did cross my mind at work yesterday, while I was in the bathroom trying to decide if I wanted to try TO throw up, or try NOT to throw up. I've been eating peppermints constantly for the last 2 days for the nauseau....I thought, you know...if I didn't know that it was IMPOSSIBLE, I'd think I was pregnant. The worst part is that if I mention some of these things, the first thing people say that don't know better is....uh, oh...sounds like you're pregnant!
    It's reassuring (I guess) to know that it probably is just the meds...hopefully the side effects will go away soon. I'm SOO tired, I've been yawning all day & feeling hungover, and I know I'm not hungover...what a horrid feeling. I don't even feel like I'm making much sense tonight. I hate being on meds for everything!
  4. stuck_in_this

    stuck_in_this New Member

    and that would be funny if you were pregnant. and by the way the docs tell me lexapro is safe during pregnancy. but i totally cant get pregnant with out drugs for that too. here a drug there a drug everywhere in my house drugs drugs drugs.....

    the drunkness hungover will wear off. try to enjoy it.. as a professional insomniac i absolutely LOVED the sleep i was getting. i swore that it wasnt depression but that i just needed sleeping pills. why are we always in denial about things. duh.

    anyway, you'll love it when it starts to work for you. its made such a difference in me. i'm so glad i got working on myself.
  5. Loraine

    Loraine New Member


    Hi depressedwife,

    ive read ur postings and glad ur letting us know how ur getting on, my psyc just changed my meds to celexa, quite similar to lexapro, and i too am having awful nausea on waking , can last for hrs.Cant eat anything for hrs neither, it is a side effect of the drugs, and hopefully should pass before long, i too have had the foggy feeling u describe, feels like ur hungover without having the pleasure of being drunk in the first place, i cant get going until ive dragged myself outa bed and the nausea stops. As for the sleeping tabs , i live in UK so havent the same experience of insurance over here.Hope u feel better soon.

    Loraine xx
  6. Scubaguy

    Scubaguy New Member

    Get your rx's from Canada...half to 1/3 the cost of US. I, too am in my third day of Lexapro & have been walking around in a fog too...unable to follow conversations very well either. I am determined to give it 30 days and take naps when I must.

    Good Luck & big Hugs...Tom
  7. depressedwife

    depressedwife New Member

    I'm glad to know I'm not the only one feeling like this. I swear, the last 2 days at work, I wasn't sure if I could make it thru the day. I wake up feeling nauseous & sick to my stomach, and when that finally passes, I feel so tired I'm about to pass out. I just about fell asleep on my lunch break today, and it took about another 2 hrs to start feeling awake again. Came home & slept for another 2 hrs, and forced myself to get up just to go out to eat with hubby. BUT...I kinda feel just a little bit better when I'm not sleepy or nauseaous. Hubby told me over dinner that it seemed like I was a little happier when I wasn't passed out asleep! LOL Is it too soon for that to be happening? Of course, as hubby said, even if it's a 'placebo' affect, it's a good thing, I guess. I hope this is the right combo for me! (I double my dose tomorrow, so I also hope I don't pass out all day!! LOL)
  8. tinker-belle

    tinker-belle New Member

    hi. i've been on lexapro for about 6 weeks now. And most side effects DO subside!!! The first week or two were hellish. I was so tired & couldn't move, but at times shaky, & I felt so detached from everyone.
    That pretty much is gone now--- I still get the 'shakes' in the morning, but it's okay. And it's HELPED A LOT!!! YAY! Everyone around me says Im a different person now. My dr. told me that this pill can start to have its positive effects within a week- so what you're feeling isn't necessarily just placebo effect. Give it a couple of weeks before judging side effects! Good luck!